It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-08-2008, 11:56 PM   #1
Newbie
(female)
 
Join Date: Jan 2007
Location: Canada
Posts: 6
roxyroo HB User
problem with headaches from MS CONTIN?

Hi there...I have been in chronic pain for about 6 years now and I think the chronic pain docs have finally got me stabilized to a level that I can manage on (no perfect, but I can live with it). I currently take 60 mg MS contin twice daily, and 50 mg Topamax twice daily (for my sciatic nerve pain...has been VERY helpful by the way!), as well as 10 mg of oxycodone as needed for breakthrough, although I don't need it as often anymore, maybe once per day. I have been on this regime for about 3 months and it seems to work fairly well, keeping the pain managable, without making me too sleepy and dopey to function, HOWEVER, I have developed chronic headaches ever since I started on the MS Contin....I never had them before on any other meds, just the MS Contin. The headaches are always the same intensity and always there. The Pain Docs flipped me back to my Family doctor to rule out anything with my head so we did a CT and everything is fine, so we came to the conclusion that is probably the MS contin causing the headaches....has anyone else experienced this?????? I am convinced that this is the cause. The bigger problem for me, is that the only thing that gives me any relief from the headaches is Tylenol 3's with codiene, which they don't want to give me because I am already on a narcotic.......I don't know what to do because I am at the point that I can't stand the headaches anymore, but it took so long to find the right meds to stabilize my back pain (from l4-S1 fusion with l4, l5 disc replacement - 3 surgeries total, sciatica), that I am afraid to mess around with the pain meds.

Has anyone else experienced headaches on MS Contin???? Any suggestions as to what I could do???

Thanks very much.

 
Sponsors Lightbulb
   
Old 02-09-2008, 02:49 AM   #2
Inactive
(male)
 
Join Date: Dec 2006
Location: CA
Posts: 1,569
forginon HB User
Re: problem with headaches from MS CONTIN?

Did you know that Topamax is prescribed as a preventative for migraines? One would think you'd almost be immune to H/A.

While I don't get H/A from my MS Contin, I am aware that narcotics can cause H/A. You might need to switch to a different around-the-clock med. Oxycodone would be a good first choice, since it works well for you as a BT med, and you already know you react well to it. The dosimg wouldn't be hard since Oxy is known to be 50% stronger than morphine. That would make your oxy dose to be 40mg twice daily.

Might be worth a try...

Best of Luck!

steve

 
Old 02-09-2008, 02:16 PM   #3
Newbie
(female)
 
Join Date: Feb 2008
Location: Largo, Fl. USA
Posts: 7
lisagirl1965 HB User
Re: problem with headaches from MS CONTIN?

Hi roxyroo....

Same problem here with the headaches!

I have taken ms contin 60 mg in the past for years and never had a problem... then my PM changed me to methadone and was on it for about 3 yrs and it worked great for me. My last appt on wednesday my PM told me he was going to change me back to ms contin because he thought he couldnt prescribe the 40mg tabs of methadone. Anyway, long story short... from the first dose of my ms contin 60mg that i started on wednesday i have started having headaches everyday. I am still taking percocet 10/650 for breakthru but no new medications so i think it has to do with the ms contin even though i didnt get them in the past. I do get migraines about twice a year but these arent migraines so i dont know whats going on...I am just not sure why i didnt have the headaches the first time i was on ms contin and not sure what to do about it now. Hope we can find out what the problem is because its hard to function with headaches everyday.

Lisa

 
Old 01-25-2011, 01:47 PM   #4
Newbie
(male)
 
Join Date: Jan 2011
Location: clovis, ca
Posts: 1
scottwagner12 HB User
Re: problem with headaches from MS CONTIN?

Hello, I just started taking ms contin 2 months ago. Started with 30 mg every 12 hrs. It wasn't working so doc bumpt it up 15 mg. This is when I started to get horrible headaches. 2 days ago I went to the e.r. for this. my b.p. was 176/100! The dock said he gave me enough meds to kill a heard of cows! I am almost positive it is from ms contin. I am going down to 30mg and I will stop taking ms contin. I don't need more pain I need less. Thanks

 
Old 01-25-2011, 02:30 PM   #5
Senior Member
(female)
 
Join Date: Dec 2008
Location: NC/USA
Posts: 243
katlovesdogs HB User
Re: problem with headaches from MS CONTIN?

I recently switched to Embeda and I don't have any headaches while I did get the headaches from the MS Contin. Wasn't all the time but frequent enough. Plus the Embeda( Brand name morphine LA ) is free with a payment card and give better pain relief

 
Old 01-25-2011, 06:51 PM   #6
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: problem with headaches from MS CONTIN?

I switched to MScontin from Oxy 3 months ago, and I now get rebound headaches from the MSContin. The funny thing is, I'm on Topomax for cluster migraines and I take Axert at onset....but the narc headaches still blast through! Isn't pain management fun!!!

 
Old 01-26-2011, 03:55 PM   #7
Senior Veteran
(male)
 
jonnstar's Avatar
 
Join Date: Mar 2010
Posts: 1,873
jonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB Userjonnstar HB User
Re: problem with headaches from MS CONTIN?

Its strange, but headache is quite a common side effect of potent painkillers....... anacdotaly, the aspirin/caffeine cocktails like Excedrin can help it
__________________
The desire to take medicines is what seperates man from the lower animals - William Ostler

Multiple anecdotes do not equal evidence - Me

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question about morphine and headaches. slipperyslope Pain Management 3 10-06-2008 08:09 AM
ms contin vs statex withdrawal redblurb Addiction & Recovery 0 07-31-2008 11:29 AM
Changing meds-MS Contin? randy71 Pain Management 1 02-27-2008 11:44 AM
Anyone else have this problem? Deuce22oz Reflex Sympathetic Dystrophy (RSD) (CRPS) 3 02-12-2008 05:24 AM
Desperately need help, disc problem cptpooface Back Problems 9 12-20-2006 06:52 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!